Jump to content
Acne.org
  • entry
    1
  • comments
    3
  • views
    2,088

My Story and The Start of Accutane

Daucky

257 views

Like everyone else on this site, Acne has taken over my life. I am a junior in college and have been dealing with acne since freshman year. During High School, when every one else was dealing with acne, I wasn't. I had completely clear, beautiful skin and maybe one or two zits here and there. After the first 3 months of college, I started to break out. Those 3 months of college were the best since I wasn't completely self conscious about my face. However, the 2 in a half years to follow have literally put a strain in my life. My sophomore year was a complete blur because I never went out. I always made excuses to not see anyone. I would go home on the weekends. I got 3 PDT's done throughout the school year ,so I would miss school for awhile. It didn't help at all. Instead i would come back with a red face and explain to everyone that I got a bad sunburn. During the course of these 3 years, I've literally lived at the dermatologist office. Constantly going to new ones to see what they would advise. Throughout this process, I've done Photo Dynamic Therapy 5 times, Handfuls V beams, Smooth Beams, IPL, and countless number of Blue/Red light. I've also tried all the topicals, ranging from Tazorac to Bienclen and etc. I went on Solodyn for 8 months. It helped my acne a bit but it didnt completely stop it. My mom became afraid for my liver and took me off of it without precautionary measures. I broke out like a beast after. Not only has acne effected my social life, but also the way I'm doing in school. I used to get straight A's back in high school. Now I'm doing horrible. I can't concentrate in class because I feel like people near me or around me are playing connect the dots on my face. Also I cant walk around campus or study at the library without seeing someone. I've tried studying at home but I just can't concentrate there either because of other reasons. Since sophomore year was such a blur to me, I decided to not let that happen to my junior year. I'm trying my best to not let acne bother me as much. I started putting on this blemish cream (sort of like make up) to hide the redness. It makes me feel better about myself even though now Im constantly worried about someone calling me out on it. Literally the confidence I once had in myself has disappeared. I don't think other people see it since I still try to come off as this nonchalant, confident guy ,but it kills me inside. Anyways the past year, I saw a few dermatologists and they all told me to go on accutane. They actually told me to go on accutane back when I was a freshman. My mom was against it but I was completely for it. Now its the other way around. My mom is for it but I was against it. I read nasty reviews and my friend went on it and has been to this day experiencing the side effects. He thinks hes balding because of it and has other problems. Last week I decided to give it a try ,so I got my blood taken and was able to start a few days ago. The doc put me on 40mg a day. I felt like I was psyching myself out thinking that I'll get all the side effects (god forbid). After the second day of accutane, I was coughing alot. I skipped my fourth day of taking it because I was planning to drink a little for a party. I ended up having a beer and regretted not taking the accutane. I can tell my lips are getting alittle dry but not bad yet. I'm going to carry eye drops and lipbalm everywhere I go!!!

But anyways I'll keep you guys updated with my accutane status. The Journey begins now...



3 Comments


Recommended Comments

I can honestly say I feel your pain! even though throughout the year the treatments I've been on have somehow work the acne is still there. I am 26 years old and I started accutane today.... I like you was on solodyn (I loved it) and tazorac, zyana, aczone, bactrim, etc I tried every OTC .... like everyhting it only worked for a it and then stop working... I finally made up my mind and decided for accutane my last hope. My mom does not agree with me (I guess she wants grandchildren soon LOL). but oh well, I'm not planning on kids or marriage anytime soon (at least not for the next 5 years). Accutane is an important decision because the side effects involved. I hope not to have to deal with the bad ones... I wish you best of luck!

Share this comment


Link to comment

Its midterms week so I haven't had a time to update my blog. Today I took my 9th pill of accutane. I was hoping that I'll clear up in a week like I heard a rare amount of people say ,but instead I'm in the percentage of people that break out the first few weeks. I've broken out more on my back, a bit on my face, and on the back side of my neck? I've never broken out there so thats how I know its from accutane. A few other side effects are severely dry lips and dry eyes. I've literally bought a handful of chapsticks (a few in my room, in my backpack, and in my car. I can't go an hour without using it. My eyes are only dry in the morning. It takes me longer in the morning to open up my eyes than pre-accutane. I feel so uncomfortable in my skin right now : / I really hope I start clearing up soon. Yesterday I got a beta peel, and I'm currently peeling. I did this peel 3 weeks ago and loved it. However, she went stronger on me this time but promised it'll look like a minor sunburn. Oh man if you guys only saw how I looked!! I have dark dry spots on my face :- I'm trying to avoid everyone but somehow I keep running into everyone on campus. This reminds me of last years halloween. I went to different dermatologist to get the KTP laser done (I've done it plenty of times and it helps lighten up the redness without any down time). After telling the doctor about my weekend Halloween plans, she decided to go stronger on me and use the Vbeam. She didn't tell me its the vbeam, she just said "let me give you a gift" (I interned for her for a few months). In my head, I was ecstatic. She's giving me a free laser treatment. Little did I know she was using THE Freaking vbeam on me. I literally looked at my face after and wanted to yell. I had 75+ red/purple bruises on my face. I don't get what went through her mind when I told her my weekend plans! She felt really bad and tried covering it up with HER make up. Um.... she was asian. I had to lie to everyone and tell them that I had an emergency back home so I drove back to LA to hide for the weekend while all my friends went to a theme park and a party the next day. The cherry on top is that the girl I really really liked ended up hooking up with my good friend that night... while i sat at home getting text messages from my other friends about it. I really really disliked my life at that moment. I had to miss school for another 3 days as well... I have so many stories of how acne and acne treatments kept me locked at home. But only this year did i realize how much Ill regret looking back at my college life and all I can remember is hiding. I really hope accutane cures this crap.Hey Liana thanks for responding. We're both on the same boat. Let me know how accutanes working on you!?

Share this comment


Link to comment

I just downed my 10th pill of accutane. I woke up this morning with a few new white heads on my face. I really hope this purging ends soon. Atleast before I go to Vegas for memorial day weekend. Its my clubs formal and I don't want to miss it. Everyones bringing a date and sharing a room with another couple. Its going to be tough since I'm not really comfortable in my skin.My main concern is to get clear or somewhat better by July 3rd since I'm planning to study abroad for the rest of summer. I don't want to sit in my dorm room in England while everyone else is enjoying their time and experiencing the European culture.

Share this comment


Link to comment
×